Alert archive / Oklahoma / Flash Flood Warnings in 2009

Flash Flood Warning 56, NWS Tulsa, OK

October 8, 20095 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Oct 8, 2009, 9:08 PM CDT for 5 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 13 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2009, 9:08 PM CDT (02:08 UTC)
Expired
Oct 9, 2009, 10:30 AM CDT
In force
13 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 10:50 PM CDTFLASH FLOOD4 W Arpelar, OKHWY 270 FLOODED WEST OF ARPELAR...1/2 MILE WEST OF VIEW RD AND ALSO 1/2 MILE WEST OF STACKS RD.
Oct 8, 11:05 PM CDTFLASH FLOODMcalester, OKMANY STREETS FLOODED IN AND AROUND MCALESTER. BUSINESS 69 AND 113 FLOODED...ALSO JUST NORTH OF IRON BRIDGE...ALSO FLOODING OF ROADS NEAR TANNEHILL LOOP.
Oct 8, 11:15 PM CDTFLASH FLOODAlderson, OKHIGHWAY PATROL REPORTS SERIOUS FLOODING IN ALDERSON AREA.
Oct 9, 12:13 AM CDTFLASH FLOODMcalester, OKSTATE HIGHWAY 31 CLOSED DUE TO FLOODING. AT LEAST ONE RESIDENCE IN MCALESTER HAS WATER IN THE HOUSE.
Oct 9, 12:30 AM CDTFLASH FLOODLequire, OKFLOODING OF RURAL ROADS AND LOW LYING AREAS AROUND LEQUIRE.
Oct 9, 1:00 AM CDTFLASH FLOODBokoshe, OKMANY RURAL ROADS FLOODED OVERNIGHT. REMAINED FLOODED INTO FRIDAY AFTERNOON. SOME WASHOUTS OCCURRED. BEGINNING TIME APPROXIMATE.
Oct 9, 2:00 AM CDTFLASH FLOODFort Smith, ARA FEW ROADS WERE CLOSED OVERNIGHT AND EARLY THIS MORNING DUE TO HIGH WATER. NO HIGH WATER AT NOON FRIDAY.
Oct 9, 2:00 AM CDTFLASH FLOODRed Oak, OKFLOODING OF SEVERAL RURAL ROADS AROUND RED OAK. HIGHWAY 82 EXPERIENCED SOME FLOODING. WATER STILL ON OVER PARTS OF THE HIGHWAY AT 830 AM.
Oct 9, 8:30 AM CDTFLASH FLOODRed Oak, OKPORTIONS OF HWY 82 WERE FLOODED EARLY THIS MORNING AROUND 830 AM. SOME HIGH WATER STILL ON RURAL AREA ROADS AROUND RED OAK.
Oct 9, 10:00 AM CDTFLASH FLOOD5 W Mcalester, OKSTATE HIGHWAY 31 WEST OF MCALESTER TO HUGHES COUNTY LINE CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 102 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -367 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-367 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 090208
FFWTSA
ARC033-047-131-OKC061-077-079-121-135-090800-
/O.NEW.KTSA.FF.W.0056.091009T0208Z-091009T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
908 PM CDT THU OCT 8 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 300 AM CDT

* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THE LEADING EDGE OF AN AREA OF THUNDERSTORMS WITH HEAVY RAIN ALONG 
  A LINE EXTENDING FROM 3 MILES NORTH OF SHORT TO 3 MILES NORTHWEST  
  OF HAYWOOD...MOVING EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF 
  PRODUCING AT LEAST 2 INCHES OF RAIN IN AN HOUR...AND EXTENSIVE     
  FLOODING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST       
  ARKANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3538 9369 3508 9422 3496 9423 3492 9444
      3450 9446 3451 9493 3469 9494 3469 9551
      3459 9552 3459 9579 3468 9589 3469 9610
      3515 9601 3532 9541 3527 9522 3547 9507
      3565 9512 3565 9448 3576 9449 3577 9368

$$
3 follow-up statements
000 
WGUS74 KTSA 090445
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT THU OCT 8 2009

ARC033-047-131-OKC061-077-079-121-135-090800-
/O.CON.KTSA.FF.W.0056.000000T0000Z-091009T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-SEQUOYAH OK-HASKELL OK-
LE FLORE OK-PITTSBURG OK-LATIMER OK-
1145 PM CDT THU OCT 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
LATIMER...PITTSBURG...LE FLORE...HASKELL...SEQUOYAH...FRANKLIN...
CRAWFORD AND SEBASTIAN COUNTIES...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAIN COVERING MOST OF THE WARNED AREA. 
RADAR AND MESONET OBSERVATIONS INDICATE THAT 2 TO 4 INCHES OF RAIN 
HAS ALREADY FALLEN. THE PITTSBURG COUNTY SHERIFFS OFFICE REPORTED 
THAT HIGHWAY 270 IS FLOODED 4 MILES WEST OF ARPELAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3538 9369 3508 9422 3496 9423 3492 9444
      3450 9446 3451 9493 3469 9494 3469 9551
      3459 9552 3459 9579 3468 9589 3469 9610
      3515 9601 3532 9541 3527 9522 3547 9507
      3565 9512 3565 9448 3576 9449 3577 9368

$$
000 
WGUS54 KTSA 090750
FFWTSA
ARC033-047-131-OKC061-077-079-121-135-091145-
/O.EXT.KTSA.FF.W.0056.000000T0000Z-091009T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 645 AM CDT

* AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  WIDESPREAD MODERATE TO HEAVY RAIN...WITH ISOLATED                  
  THUNDERSTORMS...CONTINUING ACROSS MUCH OF EASTERN OKLAHOMA AND     
  WEST CENTRAL ARKANSAS.  RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN 
  HAS ALREADY FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 
  700 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN          
  INCLUDE...ALMA...VAN BUREN...MOUNTAINBURG...FORT CHAFFEE...        
  BARLING...GREENWOOD...FORT SMITH...CASS...ALTUS...CHARLESTON
  ...MULBERRY...OZARK...QUINTON...POCOLA...SPIRO...PANAMA...
  MOFFETT...MULDROW...SALLISAW...WHITEFIELD...ENTERPRISE...AND       
  STIGLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3538 9369 3508 9422 3496 9423 3492 9444
      3450 9446 3451 9493 3469 9494 3469 9551
      3459 9552 3459 9579 3468 9589 3469 9610
      3515 9601 3532 9541 3527 9522 3547 9507
      3565 9512 3565 9448 3576 9449 3577 9368

$$
000 
WGUS54 KTSA 091122
FFWTSA
ARC033-047-131-OKC061-077-079-121-135-091530-
/O.EXT.KTSA.FF.W.0056.000000T0000Z-091009T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
622 AM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 1030 AM CDT

* AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF MODERATE TO HEAVY RAIN CONTINUING ACROSS SOUTHEAST         
  OKLAHOMA AND WEST CENTRAL ARKANSAS. THE RAIN WAS MOVING NORTHEAST  
  AROUND 30 MPH. RADAR AND RAIN GAUGE DATA INDICATES THAT 2 TO 4     
  INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER INCH WILL BE POSSIBLE   
  THROUGH 1030 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN          
  INCLUDE...MUCH OF SEQUOYAH...CRAWFORD...HASKELL...LATIMER...
  LE FLORE...PITTSBURG...FRANKLIN...AND SEBASTIAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO 
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO 
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. 
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3538 9369 3508 9422 3496 9423 3492 9444
      3450 9446 3451 9493 3469 9494 3469 9551
      3459 9552 3459 9579 3468 9589 3469 9610
      3515 9601 3532 9541 3527 9522 3547 9507
      3565 9512 3565 9448 3576 9449 3577 9368

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 6:32 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Oct 8, 6:32 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT THU OCT 8 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... A WARM FRONT IS CURRENTLY DRAPED SW TO NE
ACROSS THE REGION CREATING VERY ACTIVE WEATHER. THUNDERSTORMS WITH HEAVY
RAINFALL WILL PERSIST ALONG AND NORTH OF THE FRONT... AFFECTING
KTUL/KRVS IN OKLAHOMA AND KXNA/KFYV IN NW ARKANSAS. IFR TO VLIFR
CONDITIONS WILL PERSIST AT THOSE SITES. THESE CONDITIONS WILL ALSO
BE POSSIBLE AT KMLC AND KFSM LATER TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 258 PM CDT THU OCT 8 2009/

DISCUSSION...
WET PATTERN TO CONTINUE FOR THE 18-24 HOURS AS A LARGE RAIN SHIELD
CURRENTLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR HAS NOW
BEGUN TO ADVANCE SOUTH AND EAST. SFC LOW CURRENTLY OVER SOUTH
CENTRAL OKLAHOMA...WITH ATTENDANT WARM FRONT CONTINUING TO LIFT
NORTHEAST. MOST OF SOUTHEAST OK IN WARM SECTOR AS AFTERNOON
TEMPERATURES IN SOME LOCATIONS HAVE WARMED INTO THE MID 80S ALONG
WITH LOWER 70 DEWPOINTS. THAT SAID...HEAVY RAINFALL...FLASH FLOODING
AND SEVERE WEATHER INCLUDING A LIMITED TORNADO THREAT WILL PREVAIL
INTO THE EVENING. RAIN CHANCES WILL LESSEN FROM NW TO SE AFTER 06Z
AS THE COLD FRONT MOVES INTO NE OK. WILL BEGIN TO TAPER POPS
ACCORDINGLY AT THAT TIME. MOST ACTIVITY WILL BE EAST AND SOUTHEAST
OF THE REGION AFTER 18Z...WHEN COOLER AND DRIER AIR WILL FILTER OVER
THE AREA. REINFORCING SHOT OF COLDER AIR TO MOVE IN SATURDAY
AFTERNOON...WHICH WILL RESULT IN SOME VERY COOL CONDITIONS. WILL
KEEP OVERNIGHT LOWS INTO SUNDAY MORNING ABOVE FREEZING...BUT LATER
SHIFTS WILL NEED TO MONITOR MODEL TRENDS SHOULD THE GUIDANCE SUGGEST
COLDER READINGS THAN WHAT IS CURRENTLY FORECAST. FOR NEXT
WEEK...HAVE OPTED TO RAISE MINIMUMS AND MAXIMUMS FOR SEVERAL PERIODS
AS THE LATEST MOS CONTINUES TO TREND WARMER. WILL USE A BLEND OF THE
MEX AND ECMWF IN THOSE PERIODS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, Oct 8, 5:18 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT THU OCT 8 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU OCT 8 2009

...SIGNIFICANT FLOOD THREAT TONIGHT ALONG WITH POTENTIAL FOR SEVERE
THUNDERSTORMS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
        RISK...LIMITED.
        AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT EXTENDS FROM BENTONVILLE ARKANSAS TO HENRYETTA
OKLAHOMA LATE THIS AFTERNOON. MOST OF THE RAIN AND THUNDERSTORMS
THUS FAR HAVE BEEN ALONG AND NORTH OF THE COLD FRONT BUT
THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR JUST AHEAD OF THE
COLD FRONT OVER THE NEXT FEW HOURS. THESE STORMS ARE LIKELY TO BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL
POSSIBLE. SOME OF THE STORMS NORTH OF THE FRONT WILL ALSO POSE A
MARGINAL SEVERE HAIL THREAT THROUGH THIS EVENING.

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE ALREADY OCCURRED TO THE
NORTHWEST OF INTERTSTATE 44. THIS HEAVY RAINFALL AXIS IS BEGINNING
TO SHIFT SOUTHEAST AND WILL RESULT IN 2 TO 4 INCHES OF ADDITIONAL
RAIN IN MOST PLACES SOUTHEAST OF INTERSTATE 44...WITH ISOLATED
TOTALS OVER 6 INCHES POSSIBLE. WIDESPREAD FLASH FLOODING AND RIVER
FLOODING IS EXPECTED TO DEVELOP AS A RESULT OF THIS RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO SHIFT SOUTHEAST OF THE REGION AROUND
MID MORNING FRIDAY...ENDING THE SEVERE WEATHER AND FLASH FLOODING
THREAT. RIVER AND AREAL FLOODING HOWEVER COULD CONTINUE ON FRIDAY
DUE TO THE PREVIOUS HEAVY RAINFALL.

A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY
AFTERNOON AND EVENING ACCOMPANIED BY A PERIOD OF GUSTY NORTH
WINDS. COOL WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK
AS HIGH PRESSURE MOVES INTO THE AREA WITH THE NEXT THREAT OF
STORMS ABOUT MIDWEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SHOULD THE FORECAST RAINFALL BE REALIZED...RIVER FLOODING
WILL LIKELY REMAIN AN ISSUE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Oct 8, 8:21 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HEAVY RAIN       WESTVILLE               35.99N 94.57W
10/08/2009  M1.90 INCH       ADAIR              OK   MESONET

            1.90 INCHES OF RAIN FELL IN ONE HOUR ENDING AT 810 PM.

&&

NMM
Local storm report, Oct 8, 8:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
10/08/2009                   TULSA              OK   BROADCAST MEDIA

            INTERSECTION AT 48TH STREET SOUTH AND 36TH WEST
            AVENUE...FLOODED. ROAD WAS CLOSED AT 38TH AND SHERIDAN
            DUE TO HIGH WATER. KOTV

0620 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
10/08/2009                   TULSA              OK   BROADCAST MEDIA

            85TH AND HARVARD...WATER TWO FEET DEEP OVER ROAD. FLOATED
            CAR INTO DITCH.

0820 PM     FLASH FLOOD      MIAMI                   36.87N 94.88W
10/08/2009                   OTTAWA             OK   EMERGENCY MNGR

            IN MIAMI AREA...NUMEROUS ROADS CLOSED. ALSO NUMEROUS
            ROADS CLOSED AROUND THE COUNTY. 5.4 INCHES OF RAIN HAS
            FALLEN.

&&

SAA
Local storm report, Oct 8, 8:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
847 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HEAVY RAIN       FAYETTEVILLE            36.06N 94.16W
10/08/2009  M2.00 INCH       WASHINGTON         AR   EMERGENCY MNGR

            2 INCHES OF RAIN MEASURED IN NORTH FAYETTEVILLE IN ONE
            HOUR AND 15 MINUTES ENDING.

0842 PM     FLASH FLOOD      FAYETTEVILLE            36.06N 94.16W
10/08/2009                   WASHINGTON         AR   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING IN SOUTH FAYETTEVILLE.

&&

NMM
Local storm report, Oct 8, 8:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      3 NW PHAROAH            35.45N 96.16W
10/08/2009                   OKFUSKEE           OK   PUBLIC

            HIGHWAY 62 BRIDGE NEAR PHAROAH UNDER WATER. ALSO SOME
            BACKROADS UNDER WATER. ONE WASHED OUT. TIME AND LOCATIONS
            APPROXIMATE.

0845 PM     FLASH FLOOD      5 W PORTER              35.87N 95.61W
10/08/2009                   WAGONER            OK   EMERGENCY MNGR

            HIGHWAYS 104 AND 51B NEAR MUSKOGEE/WAGONER COUNTY LINE
            CLOSED DUE TO FLOODING.

0845 PM     FLASH FLOOD      COWETA                  35.95N 95.65W
10/08/2009                   WAGONER            OK   EMERGENCY MNGR

            NUMEROUS MOTOR VEHICLE ACCIDENTS THROUGHOUT WAGONER
            COUNTY AND IN COWETA AND WAGONER. NO INJURIES REPORTED.

&&

NMM
Local storm report, Oct 8, 9:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      2 E HECTORVILLE         35.84N 95.89W
10/08/2009                   OKMULGEE           OK   EMERGENCY MNGR

            BIXBY RD BETWEEN SOUTH 211TH AND FERGUSON RD IS CLOSED
            DUE TO FLOODING.

&&

NMM
Local storm report, Oct 8, 9:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      OKMULGEE                35.62N 95.96W
10/08/2009                   OKMULGEE           OK   EMERGENCY MNGR

            STREET FLOODING STARTED AROUND 730 PM. SOME ROADS
            TEMPORARILY CLOSED.

0815 PM     FLASH FLOOD      DEWAR                   35.46N 95.94W
10/08/2009                   OKMULGEE           OK   PUBLIC

            SEVERAL STREETS FLOODED AND CLOSED.

0830 PM     FLASH FLOOD      MORRIS                  35.61N 95.86W
10/08/2009                   OKMULGEE           OK   EMERGENCY MNGR

            STREET FLOODING AROUND TOWN. ROADS BEING CLOSED AT 9 PM.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:24 PM CDTAreal Flood WarningTSAOsage, Pawnee, Washington21 hr
Oct 8, 9:11 PM CDTRiver Flood WarningTSAAdair41 hr
Oct 8, 9:11 PM CDTRiver Flood WarningTSACherokee65 hr
Oct 8, 9:11 PM CDTRiver Flood WarningTSACherokee23 hr
Oct 8, 9:40 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah50 min
Oct 8, 10:43 PM CDTFlash Flood WarningTSACreek, Delaware, Mayes, Rogers, Tulsa, Wagoner4 hr
Oct 9, 12:31 AM CDTFlash Flood WarningTSAAdair, Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee10 hr
Oct 9, 12:34 AM CDTAreal Flood WarningTSACraig, Nowata, Ottawa15 hr
Oct 9, 12:52 AM CDTFlash Flood WarningTSAChoctaw, Pushmataha10 hr
Oct 9, 2:35 AM CDTAreal Flood WarningTSACreek, Delaware, Mayes, Rogers, Tulsa, Wagoner13 hr
Oct 9, 8:02 AM CDTRiver Flood WarningTSAPushmataha13 hr
Oct 9, 9:03 AM CDTRiver Flood WarningTSALeFlore17 hr
Oct 9, 9:03 AM CDTRiver Flood WarningTSALeFlore60 hr
Oct 9, 10:20 AM CDTAreal Flood WarningTSAAdair, Cherokee, Choctaw, Haskell, Latimer, LeFlore and 7 more6 hr
Oct 9, 3:56 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Haskell, Latimer and 8 more27 hr
Oct 8, 7:21 PM CDTTornado WarningTSABenton, Washington39 min
Oct 8, 7:52 PM CDTTornado WarningTSABenton, Carroll, Madison, Washington38 min
Oct 8, 8:33 PM CDTTornado WarningTSACarroll, Madison27 min
Oct 8, 8:47 PM CDTFlash Flood WarningTSACarroll, Madison14 hr
Oct 8, 10:20 PM CDTSpecial Weather StatementTSACrawford, Franklin40 min
Oct 9, 9:10 AM CDTRiver Flood WarningTSACrawford, Sebastian29 hr

Nearby

Flash Flood Warnings in Oklahoma, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.